MAUDE Adverse Event Report: COVIDIEN 12ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON

COVIDIEN 12ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON
Model Number 1181200777
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been received and is being forwarded to the manufacturing plant for evaluation.When the investigation is complete or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported they have found contamination in and on the syringes.It appears to be black or green mold like and is found in the stock on a variety of floors.Additional information received stated the contamination is both inside and outside the syringe in the fluid path.
 
Additional Manufacturer Narrative
The device history record (dhr) review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.A sample was received at the manufacturing facility for evaluation.A particulate was observed on the plunger (outside fluid path).The particulate is embedded in the plunger.The particulate was run through the metal detector and passed indicating that the particulate is non-ferrous and likely a brass shaving.The review of the dhr found that the plunger mold was set during production after repair.The tools used during repair are made of brass to avoid damaging the tool.After mold repair the tool was likely not thoroughly clean to remove any particulate and resulted in the reported condition.Therefore, the root cause is determined to be failure to properly clean following mold repair.Due to the human error nature of the root cause and to increase awareness of the occurrence of this issue, the sample will be added to a failure demonstration table visible to all manufacturing employees.Based on the information available and the investigation findings, additional actions are deemed unnecessary at this time.If additional information is received warranting further analysis, the investigation will be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
12ML SYRINGE LUER LOCK TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key11870132
Report Number1424643-2021-00602
Device Sequence Number3789503
Product Code FMF
UDI-Device Identifier10884521010000
UDI-Public10884521010000
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/04/2026
Device Model Number1181200777
Device Catalogue Number1181200777
Device Lot Number20M02563X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date07/15/2021
Patient Sequence Number1